Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dnoune

minocycline side affects

hey everyone...i've been on mino for about 7 months now and i'm starting to taper off of it. i was taking 200 mg/ day and now i've gone down to 100mg/ day for about a week and soon i should be done with it. lately though i've been experiencing a general kind of nausea. it's been the last few weeks and i can't pin it to any one food i eat or anything like that. i haven't had any major side affects while on the mino but then i thought is it true that the antibiotics can mess with your stomach bacteria? and if so, maybe that's the source of my nausea. if anyone has any info on this i'd appreciate it. i'm thinking that maybe since i've been on it for so many months, perhaps it's now affecting other bacteria.

Share this post


Link to post
Share on other sites

Make sure you take it 2 hours before or 2 hours after a big meal. Also if you take it with crackers then that could also help with the digestion of the medication.

Other than that, any side effect that you would have experianced you would have noticed within the first couple of weeks of taking the medication.

I hope that helps!

Share this post


Link to post
Share on other sites

Make sure you take it 2 hours before or 2 hours after a big meal. Also if you take it with crackers then that could also help with the digestion of the medication.

Other than that, any side effect that you would have experianced you would have noticed within the first couple of weeks of taking the medication.

I hope that helps!

i always take it with food. and it's a nausea that lasts most of the day. and it wasn't present like this a few weeks back. and i'm not pregnant. :) i really feel like the antibiotics may have messed with my digestive/ intestinal flora...thanks though!

Share this post


Link to post
Share on other sites

I had to stop taking both doxycycline and minocycline because they screwed with my stomach. Doxy gave me incredible stomach pains. Mino made it hard for me to digest food. I suspect the mino was killing off stomach and intestine bacteria, which is why it was so hard to digest food. I've been on oral antibiotics for almost a year, which is bad because I've probably become more resistant to antibiotics (so next time I'm sick with a bacterial infection, it'll take longer to heal, I think). I'm glad I'm on a topical antibiotic now.

Share this post


Link to post
Share on other sites

I had to stop taking both doxycycline and minocycline because they screwed with my stomach. Doxy gave me incredible stomach pains. Mino made it hard for me to digest food. I suspect the mino was killing off stomach and intestine bacteria, which is why it was so hard to digest food. I've been on oral antibiotics for almost a year, which is bad because I've probably become more resistant to antibiotics (so next time I'm sick with a bacterial infection, it'll take longer to heal, I think). I'm glad I'm on a topical antibiotic now.

so if you don't mind me asking...how long were you taking either or both of these before you noticed symptoms and/ or knew something was wrong internally? was it right away or was it after some months? like i said, it's been about 7 months for me on minocycline. thanks for the help!

Share this post


Link to post
Share on other sites

I noticed it within the first week I was on doxy, but I was on mino for a couple of months before I started noticing the problems with digestion. Doxy is stronger, so that makes sense.

Share this post


Link to post
Share on other sites

i'm just completing my 1st wk of minocycline and i def feel nauseas a lot. i try to take it first thing in the morning and then usually eat breakfast about an hour later. i lay off the dairy during the day. then take another pill about 2 hrs after dinner. but still nauseas. especially if i have a meal with cheese or dairy in it. BUT my skin looks the best it's looked in years. so i guess i'm willing to see what wk 2, and 3 and etc are like.

Share this post


Link to post
Share on other sites

i'm just completing my 1st wk of minocycline and i def feel nauseas a lot. i try to take it first thing in the morning and then usually eat breakfast about an hour later. i lay off the dairy during the day. then take another pill about 2 hrs after dinner. but still nauseas. especially if i have a meal with cheese or dairy in it. BUT my skin looks the best it's looked in years. so i guess i'm willing to see what wk 2, and 3 and etc are like.

i know, it works well when it works for you! my suggestion would be to take the pill much closer to your meals. for instance i would never take it first thing in the morning w/o having anything in my stomach because i would get extremely nauseous. same goes for 2 hours after dinner. honestly i take my pill(s) either during a meal or right after i finish eating and i've gotten the best results that way...no sickness whatsoever. the dairy thing sounds like an individual issue, i don't find any problems with it no matter when i eat dairy. also, i find that even 6 months later if i take the pill on an empty stomach, i'll still get naseous. i think it's one of those side effects that doesn't really go away. i just try to time it really close to food intake.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×